Tornadoes · United States · Missouri · 2008

EF0 tornado, Lowry City, Missouri, January 7, 2008

This EF0 tornado ran 0.1 miles across St. Clair County on January 7, 2008, touching down at 2:22 PM CST and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
January 7, 2008
Touchdown
2:22 PM CST (20:22 UTC)
Lifted
2:23 PM CST (20:23 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.1 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
St. Clair County
Touchdown point
38.120, -93.768
Lift-off point
38.120, -93.767
Record number
0801071422-01

What the Weather Service recorded

An unusual mid winter tornado outbreak occurred over southwest and central Missouri. 31 tornadoes struck the region within a 15 hour time frame on 7 January into early morning 8 January. Two tornadoes intensified to EF-3 status while five tornadoes caused EF-2 damage. All other tornadoes during this outbreak were surveyed and given EF-0 and EF-1 status. Multiple training supercells spawned most of these tornadoes that occurred along the Interstate 44 corridor. Toward the end of this episode, a broken squall line spawned numerous EF-0 and EF-1 tornadoes across the southern Missouri Ozarks.

Skywarn storm spotters observed a brief tornado touch down in rural St. Clair County. This weak tornado damaged a few trees southwest of Lowry City.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

2 minutes of warning. NWS SGF issued a tornado warning for this county at 20:20 UTC, 2 minutes before the tornado touched down, in force until 20:40 UTC.

The county was under a tornado watch, issued at 19:53 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
19:53 UTC03:00 UTCTornado WatchSGF
20:20 UTC20:40 UTCTornado WarningSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Jan 7, 5:42 AM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Jan 7, 5:42 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 AM CST MON JAN 7 2008

...UPDATE TO AVIATION...

.DISCUSSION...

A RATHER ACTIVE NEXT 48 HOURS OR SO IS ON TAP FOR THE REGION AS A
STORM SYSTEM MOVES ACROSS THE CENTRAL UNITED STATES. SEVERAL
FORECAST PROBLEMS OF THE DAY TO SAY THE LEAST. THE BIGGEST
FORECAST FOCUS WAS ON SEVERE WEATHER POTENTIAL FROM LATER THIS
AFTERNOON INTO TUESDAY MORNING. AM ALSO CONCERNED WITH HEAVY RAIN
POTENTIAL AS AN EXTREMELY MOIST AIRMASS FOR EARLY JANUARY HAS
BECOME ESTABLISHED OVER THE OZARKS. TEMPERATURES WILL BE NO PICNIC
EITHER AS OUR RECORD BREAKING TEMPERATURES COME TO AN END WITH THE
PASSAGE OF A STRONG COLD FRONT.

IN THE LARGER SCALE...AN UPPER LEVEL TROUGH ACROSS THE WESTERN
UNITED STATES WILL SLOWLY SHIFT OUT INTO THE CENTRAL UNITED STATES
OVER THE NEXT 36 HOUR. SEVERAL WEAKER SHORT WAVE TROUGHS WILL ALSO
RIDE THE SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH. AT THE
SURFACE...A BAROCLINIC ZONE WILL SHARPEN UP FROM THE TEXAS
PANHANDLE REGION ON UP TOWARDS THE SOUTHERN GREAT LAKES. EXPECT
SEVERAL RIPPLES OR WEAK SURFACE LOWS TO RIDE ALONG THIS BOUNDARY
AS THE PARADE OF SHORT WAVE TROUGHS COMMENCE. THIS ZONE WILL BE
ONE FOCUS FOR PRECIPITATION INTO TUESDAY. SHORT RANGE MODELS ARE
ALSO HITTING THE QPF ALONG A WEAK LOW LEVEL CONVERGENCE ZONE ALONG
AND EAST OF THE HIGHWAY 65 CORRIDOR. THIS ALSO SEEMS TO CORRESPOND
WITH A LOW LEVEL MOISTURE AXIS/MOISTURE FLUX ZONE.

AT THIS TIME...AM HAVING A HARD TIME BELIEVING THE QPF AND
COVERAGE OF PRECIPITATION MODELS ARE PROGGING LATE THIS MORNING
AND THIS AFTERNOON ALONG AND EAST OF HIGHWAY 65. DO NOT DENY THERE
WILL BE SOME SHOWER ACTIVITY AND PERHAPS A THUNDERSTORM AS THE
ATMOSPHERE WILL BE AT LEAST WEAKLY UNSTABLE BY THIS AFTERNOON. MAY
ALSO SEE ACTIVITY COMMENCE UP ALONG THAT FRONT ACROSS CENTRAL
MISSOURI BY LATE THIS AFTERNOON. IN BETWEEN THESE AREAS...NOT OUT
OF THE QUESTION THAT OTHER ACTIVITY WILL GO AS THE ATMOSPHERE WILL
BE WEAKLY CAPPED. ONE THING IS FOR SURE...THOSE SOUTH WINDS WILL
BE UP AGAIN TODAY. GUSTS OVER 30 MPH ARE A GOOD BET EVERYWHERE
ACROSS THE FORECAST AREA...WITH A FEW GUSTS OVER 40 MPH NOT OUT OF
THE QUESTION.

REALLY BELIEVE THAT THE BEST COVERAGE OF PRECIPITATION WILL COME
TONIGHT INTO TUESDAY AS A STRONGER SHORT WAVE TROUGH COMES OUT OF
THE SOUTHERN PLAINS. THIS BOOST IN LARGER SCALE ASCENT SHOULD
REALLY GET THINGS GOING ALONG THE FRONT UP NORTH...AND PERHAPS
ALSO ALONG THAT AFOREMENTIONED CONVERGENCE ZONE. THIS FRONT WILL
THEN BEGIN ITS MARCH TO THE SOUTHEAST ON TUESDAY AS THE MAIN
SHORT WAVE TROUGH PULLS NORTHEAST ALONG WITH WHAT SHOULD BE A
STRONGER SURFACE LOW. BY THE TUESDAY TIME FRAME...THIS FRONT SHOULD
BE THE MAIN PRECIPITATION MECHANISM. WITH LITTLE MOVEMENT EXPECTED
TO THE FRONT AND CONVERGENCE ZONE...AT LEAST INTO EARLY TUESDAY
MORNING...A THREAT EXISTS FOR HEAVY RAINFALL. THIS THREAT MAY ALSO
BE ENHANCED OVER AREAS THAT RECEIVE HEAVIER PRECIPITATION FROM BOTH
OF THESE FEATURES. AM NOT CONFIDENT ENOUGH AT THIS POINT IN ANY
ONE AREA RECEIVING FLOODING RAINFALL...SO WILL HOLD OFF ON ANY
KIND OF FLOOD WATCH. WILL BE HITTING THE HEAVY RAIN POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

THEN THERE IS THE SEVERE WEATHER POTENTIAL. AT THIS TIME...EXPECT
THE MAIN SEVERE WEATHER THREAT TO COME WITH THAT MAIN SHORT WAVE
TROUGH TONIGHT. NOT OUT OF THE QUESTION WE COULD SEE A MARGINALLY
SEVERE STORM THIS AFTERNOON GIVEN MARGINAL INSTABILITY AND STRONG
SHEAR PROFILES. AS THAT SHORT WAVE ENERGY APPROACHES THIS
EVENING...AN INCREASE IN INSTABILITY IS EXPECTED AS THE MID LEVELS
COOL. MEAN LAYER CAPES ON THE ORDER OF 600 TO 1000 J/KG APPEAR
REASONABLE THIS EVENING...ESPECIALLY WEST OF HIGHWAY 65. STILL
LOOKING AT 0 TO 6 KM BULK SHEAR VALUES OF GREATER THAN 60 KNOTS.
HODOGRAPHS CONTINUE TO SUPPORT ROTATING STORMS WITH DECENT TURNING
IN THE LOWEST THREE KILOMETERS. BULK SHEAR IN THE LOWEST KILOMETER
ALONE WILL EXCEED 30 KNOTS.

THINK THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND STRAIGHT LINE
WINDS OVER MUCH OF THE FORECAST AREA. THIS WOULD ESPECIALLY BE
TRUE UP CLOSER TO THE FRONT WHERE STORMS MAY BECOME SLIGHTLY
ELEVATED. CANNOT RULE OUT A TORNADO ANYWHERE ACROSS THE FORECAST
AREA GIVEN THE STRONG SHEAR PROFILES. IT APPEARS THERE MAY BE AN
ENHANCED TORNADO THREAT SOUTH AND WEST OF A NEVADA TO LEBANON TO
WEST PLAINS LINE AS GREATER INSTABILITY MAY BETTER BALANCE THE
STRONG SHEAR. LCL HEIGHTS OVERNIGHT WILL ALSO BE RATHER LOW.

WILL THEN NEED TO WATCH THE PROGRESS OF THE FRONT ON TUESDAY AS
CONVECTION WILL LIKELY BE ONGOING TUESDAY MORNING. MOST OF THE
CONVECTION SHOULD BE SWEPT OUT OF THE FORECAST AREA BY LATER
TUESDAY AFTERNOON AS THAT COLD FRONT ACCELERATES SOUTHEAST. STILL
NOT RULING OUT A FEW SNOWFLAKES ACROSS CENTRAL MISSOURI AS WRAP
AROUND MOISTURE PULLS THROUGH THE AREA. THE PASSING COLD FRONT
WILL BRING AN END TO OUR VERY MILD TEMPERATURES OF THE PAST FEW
DAYS. BLUSTERY CONDITIONS ARE EXPECTED BEHIND THE FRONT...WITH
TEMPERATURES FALLING THROUGH THE 40S.

AFTER A COOL TUESDAY NIGHT...THE NEXT SYSTEM OF INTEREST LOOKS TO
AFFECT THE REGION FROM WEDNESDAY NIGHT INTO THURSDAY. MODELS ARE
CONSISTENT IN PROGGING STRONG SHORT WAVE ENERGY CROSSING THE
CENTRAL UNITED STATES DURING THIS TIME PERIOD. THIS ENERGY
SHOULD BE STRONG ENOUGH TO REFLECT AT LEAST SOME FORM OF A SURFACE
LOW. THIS SYSTEM WILL INITIALLY BE MOISTURE STARVED. STILL LOOKS
STRONG ENOUGH FOR AT LEAST SOME CHANCE POPS BY THURSDAY.

SCHAUMANN

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...SOUTHERLY SURFACE WINDS WILL REMAIN
STRONG THROUGH THE FORECAST PERIOD WITH GUSTS OVER 25 KNOTS.
LOW LEVEL WIND SHEAR WILL SUBSIDE THIS MORNING AT BOTH TAF SITES.
CEILINGS ARE EXPECTED TO LOWER TO MVFR AT KSGF THIS MORNING AS DEEPER
GULF MOISTURE ADVECTS NORTHWARD. CEILINGS ARE EXPECTED TO REMAIN
PREDOMINATELY VFR AT KJLN. VICINITY THUNDERSTORMS WILL BE POSSIBLE
AFTER 21Z. THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 06Z AS
STORM SYSTEM APPROACHES WITH MVFR AND IFR CONDITIONS LIKELY.
FRONTAL PASSAGE EXPECTED AFTER 12Z TUESDAY WITH WINDS SHIFTING TO
A NORTHWESTERLY DIRECTION.

ANGLE

&&

.CLIMATE...

MONDAY RECORD HIGH TEMPERATURES AND YEAR

SPRINGFIELD 75 1965
JOPLIN 73 1965
WEST PLAINS 74 1965
VICHY ROLLA 76 1965

MONDAY RECORD LOW MAXIMUM TEMPERATURES AND YEAR

SPRINGFIELD 60 1907
JOPLIN 50 1965
WEST PLAINS 47 1965
VICHY ROLLA 53 1965

ANGLE/SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 7, 1:00 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST MON JAN 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
  PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD
  DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE
  ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE
  NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON
  ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD
  FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND WIND
  SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE
  STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH
  WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON.

  A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR
  TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST.
  THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT
  ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS.
  OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST
  MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT...
  INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT
  FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER
  AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE
  POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT
  LEONARD WOOD TO WEST PLAINS LINE.

  LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING
  CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO
  STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL
  BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF
  THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF
  THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A
  STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE.
  THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS
  SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE
  OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED BY 3 PM THIS AFTERNOON FOR
 COMMUNITIES WEST OF A LINE FROM NEVADA TO CASSVILLE. THE THREAT
 WILL GRADUALLY MOVE EAST AND SPOTTERS MAY BE NEEDED FOR AREAS
 WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO REEDS SPRING BY 6 PM
 THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

8.4 hours before the tornado, 136 km from the path. January 7, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 203 joules per kilogram, CIN -79, lifted condensation level 773 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2008-01-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 404 square meters per square second, 0 to 6 km bulk shear 61 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-79 J/kg
Surface CAPE
12 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
61 kt
0-1 km bulk shear
45 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

3.6 hours after it, 136 km from the path. January 8, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 765 joules per kilogram, CIN -14, lifted condensation level 955 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 281 square meters per square second, 0 to 6 km bulk shear 58 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-14 J/kg
Surface CAPE
725 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
33 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

The surface observations

Whiteman Afb (SZL), 71 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:55 UTC69.857.2220° 24 kt331007.5
19:55 UTC6956.5220° 20 kt241007.5
20:55 UTC67.855.8220° 9 kt1006.8
21:11 UTC6857.2210° 15 kt211007.1-TSRA
21:14 UTC6857.2210° 16 kt211007.1TS
21:20 UTC66.257.2210° 20 kt241007.1TS
21:59 UTC64.460.8210° 11 kt1007.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Pleasant Hill radar (KEAX), 88 km away, was scanning. The volume nearest the touchdown began at 20:19 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:32 UTCHAIL 1.756 S TightwadHenry, MO
20:36 UTCHAIL 0.752 S TightwadHenry, MOPEA TO DIME SIZED HAIL OBSERVED BY SPOTTER.
20:45 UTCHAIL 15 W WarsawBenton, MOHAIL OBSERVED ALONG BENTON/HENRY COUNTY BORDER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of January 7, 2008

33 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
January 72:54 PM CSTEF0Benton, MO0.225$20,000
January 73:30 PM CSTEF3Boone, IL13.11005$4.0 million
January 73:55 PM CSTEF0Audrain, MO0.340
January 74:02 PM CSTEF3Walworth, WI10.820015$14 million
January 74:39 PM CSTEF1Kenosha, WI2.575$7.9 million
January 75:06 PM CSTEF2Barry, MO12.4200$500,000
January 75:22 PM CSTEF1Tazewell, IL3.0100$30,000
January 75:50 PM CSTEF0McDonald, MO0.320
January 75:57 PM CSTEF2Greene, MO6.4200$2.0 million
January 76:29 PM CSTEF3Greene, MO50.4300318$19 million
January 77:28 PM CSTEF0Lawrence, MO6.450$75,000
January 77:32 PM CSTEF2Greene, MO6.7300$1.0 million
January 77:42 PM CSTEF2Webster, MO8.6200$1.0 million
January 77:50 PM CSTEF0Gasconade, MO0.350
January 78:05 PM CSTEF0Benton, AR0.150
January 78:06 PM CSTEF3Pulaski, MO1.84003$1.0 million
January 78:08 PM CSTEF0Adair, OK0.150
January 78:09 PM CSTEF3Phelps, MO4.7400$110,000
January 78:15 PM CSTEF1McDonald, MO7.4100$300,000
January 78:30 PM CSTEF0Pike, MO5.040
January 78:40 PM CSTEF0Pike, IL2.440
January 78:42 PM CSTEF1Webster, MO5.2150$50,000
January 78:50 PM CSTEF0Benton, AR0.150
January 79:00 PM CSTEF2Laclede, MO5.4300$100,000
January 79:12 PM CSTEF0Barry, MO0.120
January 79:36 PM CSTEF1Christian, MO0.41001$200,000
January 79:40 PM CSTEF1Phelps, MO3.8100$5,000
January 79:57 PM CSTEF0Webster, MO10.650$8,000
January 710:28 PM CSTEF0Cherokee, OK1.8500$25,000
January 710:43 PM CSTEF0Maries, MO11.31001$5.0 million
January 711:09 PM CSTEF1Benton, AR2.685
January 711:38 PM CSTEF0Wagoner, OK0.575
January 711:54 PM CSTEF0Wagoner, OK2.7100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.